On B1, Toes Have Started Curling, and I'm... - Cure Parkinson's

Cure Parkinson's

21,908 members23,427 posts

On B1, Toes Have Started Curling, and I'm Stumped

Alock2020 profile image
19 Replies

I've been on Dr. Constantini's B1 HCL Protocol for about 6 months.

In the last couple of months, I gradually increased my daily dosage from 2,200 mg to 3,000mg.

At 3,000 mg, I noticed a lessening of constipation, but lately the toes on my left foot have had the tendency to curl sometimes.

Does that mean that I've gone over the optimal level of B1, or that I'm not taking enough? Should I take a break for a week and then decrease what I take (because I'm taking too much), or should I increase my dosage (because I'm not taking enough).

19 Replies
chartist profile image
chartist

Dr. Costantini generally said increased symptoms was often related to a dose that was too high. Since you recently raised your dose, that is a definite consideration. You can check by simply stopping B1 and seeing if that symptom of toe curling declines. If it does you will have to start again at a lower dose that is above 2200 mg and below 3000 mg and try and find your optimal dose. The optimal dose gives maximum symptom reduction and a very good pull test. Here are some dosing suggestions :

healthunlocked.com/cure-par...

Art

Alock2020 profile image
Alock2020 in reply to chartist

Thanks for your response.

I've been at the 3,000 mg level for a month, having gone up gradually from 2,200mg/day, starting in July. I stopped at 3,000 because I noticed a lessening of constipation.

If I overdosed at 3,000, wouldn't I have had overdose symptoms well before a month had passed?

chartist profile image
chartist in reply to Alock2020

You might have, but you may just barely be on the high side if say your optimal dose is 2700 to 2900 mg. You didn't have this problem until you got to 3000 mg. What is your pull test like? Very good pull test + good symptom reduction equals optimal dose. Stop your current dose and see what happens. Why guess about "definite maybes".

Art

Alock2020 profile image
Alock2020 in reply to chartist

I haven't done the pull test as I have no video camera.

Alock2020 profile image
Alock2020 in reply to chartist

I've been using the level of constipation as an indicator, and that has still improved.

chartist profile image
chartist in reply to Alock2020

Then maybe it isn't the B1 causing the problem.

Art

park_bear profile image
park_bear

Remedies for Parkinson's constipation

healthunlocked.com/cure-par...

Kia17 profile image
Kia17

That means you don’t take enough Ldopa. B1 works very well in tandem with Ldopa, especially if you have dystonia. B1 can reduce dystonia but can’t fix it without Ldopa. Plus you would need to avoid some foods and do some specific exercises. I had dystonia for 5 years.

One more important thing to reduce dystonia episodes; reduce screen time and if you work with PC or mobile use Blue light blocking goggles.

Erniediaz1018 profile image
Erniediaz1018 in reply to Kia17

thanks Kia. I find the reduction in screen time brings great relief

LAJ12345 profile image
LAJ12345 in reply to Kia17

or too much levodopa. Too much madopar made hubby constipated and once he decreased he came back to normal

jimcaster profile image
jimcaster

It's possible, but unlikely, that B1 is causing your toes to curl. I think Kia is right. You may need carbidopa levodopa. It solved my toe curling problems. Good luck!

Alock2020 profile image
Alock2020 in reply to jimcaster

I already take C/L. Are you saying that I should ask my neurologist if I need more?

jimcaster profile image
jimcaster

Yes

Dap1948 profile image
Dap1948

Your dose is quite high compared to other people’s. Also, they do sound like overdose symptoms. You may be interested in this Facebook group.

facebook.com/groups/parkins...

healthabc profile image
healthabc

try adding vitamin c

Alock2020 profile image
Alock2020

Thanks. I love your book.

LauraYu profile image
LauraYu

I had big toe curling up before, then I reduced Sinemet, the symptom was gone. Too much L-dopa maybe.

GoingtoWin profile image
GoingtoWin

My husband, a PwP, found his toes curling when his walking posture began deteriorating with a forward lean. His neurologist adjusted his CL which may help but more importantly put him on a PT program to help with his balance. He said his left side was weaker than the right (the side of his initial tremors 10 years ago) so they work to create better equilibrium. They also suggested he get a size larger walking shoe since he was pushing forward. I also try to remind him to walk heel/ toe when we walk which sometimes helps. Good luck finding your solution.

Thal profile image
Thal

Barefooting helps me.

You may also like...